MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH; CATHETER, INTRAVASCULAR, DIAGNOSTIC

TERUMO MEDICAL CORPORATION RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Review of the manufacturing record and the shipping inspection record of the actual sample found no anomaly.A search of the complaint file of the involved product code/lot number found no other similar report from other facilities.For the importer report please see 2243441-2023-00043.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
Terumo medical received an fda medwatch report#: (b)(4).The event description states that during an aortogram with left leg angiogram a 4fr angled glide catheter broke, leaving a large remanent in the patient.The catheter was appropriately flushed pre-op during procedure set up and no damage was noted.When the md advanced the glidewire advantage through the catheter, he felt a snap and tried to pull the catheter out, that's when he noticed the catheter had broken off.An aortogram was performed, and a remanent piece of the catheter was able to be snared out.The catheter and remaining remanent were placed in biohazard bag and given to assistant manager as this appears to be a manufacturer issue.The original intended procedure was an ultrasound-guided access of bilateral common femoral arteries, nonselective catheter placement aorta times two.Stenting of bilateral common iliac arteries using an 8 x 37 visi pro stent on the left and an 8 x 27 visi pro stent on the right was performed.Percutaneous closure of bilateral common femoral arteries using two, 6 french angio-seals was done.The device did not function as intended.(e.G., broke, could not get it to work or stopped working).Additional information was received on 01nov2023: the patient was stable, and the procedure was able to be completed.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section d9 and to provide the completed investigation results.Since the actual sample was not returned, investigation of it could not be performed.Investigation of the provided image confirmed a fractured catheter main body and a fragment.Based on the investigation result, no anomaly was found in the manufacturing record and the shipping inspection record.In this case, it was thought possible that the fracture occurred due to an excessive tensile force being applied to the actual sample for some reason.However, since the actual sample was not returned and investigation of it could not be performed, it was not possible to clarify the cause of occurrence.Ashitaka factory manufacturing process assures the quality of this product by performing following inspections.After the shaft is molded on the core wire whose outer diameter is controlled, the core wire is removed to assure the inner diameter of shaft.Before the packaging process, 100% magnifying inspection is performed to confirm that there is no anomaly such as a breakage on the catheter.In the packaging and cartoning processes, dedicated tools and containers are used for handling this product to protect it and to prevent it from breakage.Instructions for use (ifu) of this product includes the following warning."directions for use warning never advance or withdraw an intraluminal device against resistance until the cause of resistance is determined by fluoroscopy.Failure to exercise proper caution may result in damage to the vessel or catheter.Separation of the catheter may occur requiring retrieval in some cases.".
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide a correction to section d4: udi.

Brand Name
RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
4103927218
MDR Report Key18181880
Report Number9681834-2023-00240
Device Sequence Number7568253
Product Code DQO
UDI-Device Identifier04987350772190
UDI-Public(01)04987350772190(17)260228(10)230322
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K915414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberN/A
Device Catalogue NumberCG415
Device Lot Number230322
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2023
Supplement Date Received by Manufacturer12/08/2023
07/09/2024
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date12/19/2023
07/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 6 FRENCH ANGIO-SEALS.; 8 X 27 VISI PRO STENT.; 8 X 37 VISI PRO STENT.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown